Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2012, 10:47 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 10:47 PM CDT (03:47 UTC)
- Expired
- May 28, 2012, 11:15 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:52 PM CDT | HAIL 0.75 | Bland, MO | HAIL ACCOMPANIED BY ESTIMATED 40 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS53 KLSX 290347
SVRLSX
MOC073-151-290415-
/O.NEW.KLSX.SV.W.0163.120529T0347Z-120529T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1115 PM CDT
* AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLAND...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
OWENSVILLE...ROSEBUD AND CANAAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3846 9137 3824 9137 3822 9164 3828 9165
3829 9175 3836 9177
TIME...MOT...LOC 0347Z 257DEG 16KT 3829 9163
HAIL...1.00IN
WIND...60 MPH
$$
CARNEY1 follow-up statement
778
WWUS53 KLSX 290414
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 PM CDT MON MAY 28 2012
MOC073-151-290424-
/O.EXP.KLSX.SV.W.0163.000000T0000Z-120529T0415Z/
GASCONADE MO-OSAGE MO-
1114 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE AND
GASCONADE COUNTIES WILL EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAINFALL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3846 9137 3824 9137 3822 9164 3828 9165
3829 9175 3836 9177
TIME...MOT...LOC 0414Z 257DEG 16KT 3832 9148
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:59 PM CDT, 48 minutes earlier.
Area forecast discussion, May 28, 9:59 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
959 PM CDT MON MAY 28 2012
.UPDATE...
ISSUED AT 939 PM CDT MON MAY 28 2012
JUST SENT A NEW SET OF ZONES. INCREASED POPS ACROSS CENTRAL MO FOR
A FEW HOURS DUE TO ONGOING CONVECTION. SLOWED THE SE PROGRESSION
OF THE FRONT/PRECIP OVERNIGHT AND MAY HAVE TO DO MORE TWEAKING LATER
THIS EVENING TO SLOW IT EVEN MORE. ALSO ADJUSTED SKY COVER TO ACCOUNT
FOR AREAS OF CONVECTION. RAISED MIN TEMPS A FEW DEGREES ACROSS THE
SE AS THIS AREA WILL NOT SEE FROPA UNTIL PROBABLY AFTER SUNRISE.
MILLER
&&
.SHORT TERM...
ISSUED AT 158 PM CDT MON MAY 28 2012
(TONIGHT)
MUCH OF TONIGHT WILL BE CONDITIONAL ON TSRA DEVELOPMENT THIS
AFTERNOON. EXPECT TSRA TO DEVELOP LATE THIS AFTERNOON ALONG AND
JUST AHEAD OF THE CDFNT CURRENTLY IN NWRN MO/S CNTL IA. MDLS HAVE
CONTINUED TO SLOW DOWN THE PROGRESSION OF THIS FNT AND HAVE SLOWED
POPS SOMEWHAT TO ACCOUNT FOR THIS.
FORCING ALONG THIS FNT IS STILL EXPECTED TO BE MARGINAL AT BEST
AND THEREFORE EXPECT ONLY ISOD TO SCT TSRA. COVERAGE MAY INCREASE
SOMEWHAT AROUND MIDNIGHT ACROSS THE SRN HALF OF THE CWA AS UPPER
LVLS COOL WITH THE TROF MOVING THRU THE REGION.
EVEN WITH FROPA TONIGHT...HAVE TRENDED TEMPS TWD THE WARMER SIDE
OF GUIDANCE. EXCEPTION IS THE FAR NRN PORTIONS OF THE CWA WHERE
THE SFC RIDGE HELP PUSH DRIER AIR INTO THE REGION FASTER.
TILLY
&&
.LONG TERM...
ISSUED AT 252 PM CDT MON MAY 28 2012
(TUESDAY THROUGH MONDAY)
THE COLD FRONT WILL HAVE PASSED TO THE SOUTH OF THE CWA AT DAYBREAK
ON TUESDAY WITH A BIT COOLER AND DRIER AIR FILTERING INTO THE AREA.
INDICATIONS ARE THAT A SECONDARY COLD FRONT WILL THEN MOVE THROUGH
THE AREA ON TUESDAY AFTERNOON AND EVENING AND THIS WILL USHER EVEN
COOLER AIR INTO THE AREA. I HAVE ADDED SOME SILENT SLIGHT CHANCE
POPS TO THE FORECAST ON TUESDAY NIGHT. WHILE THE MAIN SHOW SHOULD BE
FOCUSED IN THE VICINITY OF SW MO/SE KS INTO OK...THERE HAVE BEEN
SUBTLE SIGNALS THAT WE COULD SEE A NARROW WEST-EAST ORIENTED MID
LEVEL BASED BAND OF FRONTOGENETICALLY DRIVEN PRECIPITATION ON
TUESDAY NIGHT. IF I HAD CONFIDENCE IN THE EXACT PLACEMENT AND
COVERAGE...I MIGHT INCREASE POPS INTO THE CHANCE RANGE. THE
CURRENT THOUGHT IS IT WILL BE LOCATED SOMEWHERE ALONG OR NORTH OF
I-70 BUT SOUTH OF QUINCY. SOME WEAKENING FORM OF THIS PRECIPITATION
COULD BE ONGOING A DAYBREAK ON WEDNESDAY.
THE BEST POTENTIAL FOR SOME MUCH NEEDED RAINFALL HOWEVER STILL LOOKS
ON TRACK FOR THURSDAY ASSOCIATED WITH A STRONG SHORTWAVE TROF
FORECAST TO DIG INTO THE MS VALLEY...EVENTUALLY EVOLVING INTO A
RATHER DEEP UPPER TROF AND CLOSED LOW BY LATE THURSDAY. THE MAIN
ISSUES WHICH REVOLVE AROUND THIS SYSTEM WOULD BE TIMING THE ONSET OF
PRECIPITATION AND THEN THE DEPTH AND SPEED OF THE UPPER TROF. THE
GFS AND NAM APPEAR TO BE SUFFERING FROM CONVECTIVE
FEEDBACK...AMPLIFYING THE LEAD IMPULSE LATE WED NIGHT INTO
THURSDAY...AND THUS POTENTIALLY OVERDEVELOPING THE LOW LEVEL
SYSTEM/CIRCULATIONS. THIS COULD IMPACT THE EASTWARD SPREAD OF
PRECIPITATION AND ALSO THE CONVECTIVE POTENTIAL. AT THIS TIME THE
FORECAST LEANS TOWARD BRINGING HIGHER POPS INTO CENTRAL MO LATE WED
NIGHT WITH LIKELY POPS ACROSS THE ENTIRE AREA ON THURSDAY. FRIDAY
LOOKS UNSEASONABLY COOL WITH MOSTLY CLOUDY SKIES. POTENTIAL FOR ANY
SHOWERS ON FRIDAY WILL DEPEND ON THE LOCATION OF THE UPPER
LOW/TROF...OF WHICH THERE IS A LARGE AMOUNT OF VARIANCE RIGHT
NOW.
A WARMING TREND STILL LOOKS TO EVOLVE DURING THE WEEKEND AND
ESPECIALLY SUNDAY INTO MONDAY.
GLASS
&&
.AVIATION...
ISSUED AT 632 PM CDT MON MAY 28 2012
COLD FRONT OVER NORTHWEST MISSOURI WILL MAKE SLOW STEADY PROGRESS
THROUGH NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING
AND DOWN THROUGH CENTRAL AND EASTERN MISSOURI AND SOUTHWEST
ILLINOIS OVERNIGHT. SCATTERED STORMS CONTINUE TO DEVELOP ALONG THE
FRONT...BUT SO FAR HAVE BEEN PRETTY WEAK. THINK SCATTERED STORMS
WILL CONTINUE TO DEVELOP ON THE FRONT THROUGH THE EVENING...AND
POSSIBLY CONTINUING INTO THE OVERNIGHT HOURS AS A WEAK LOW LEVEL
JET DEVELOPS AHEAD OF THE FRONT. VFR FLIGHT CONDITIONS SHOULD
PREVAIL OUTSIDE OF ANY THUNDERSTORMS THAT DO DEVELOP. WIND WILL
SWING AROUND TO THE NORTHWEST BEHIND THE FRONT THEN BECOME LIGHT
AND VARIABLE BY 12Z.
SPECIFICS FOR KSTL...
COLD FRONT OVER NORTHWEST MISSOURI WILL MAKE SLOW STEADY PROGRESS
SOUTHEAST THIS EVENING...PASSING THROUGH THE TERMINAL AFTER 06Z.
TIMING DEPENDS ON HOW MUCH CONVECTION CONTINUES ON THE FRONT
THROUGH THE EVENING. THINK SCATTERED STORMS WILL CONTINUE ON THE
FRONT THIS EVENING...BUT IF STORMS DIE OUT EARLY...THEN THE FRONT
WILL LIKELY NOT REACH LAMBERT UNTIL LATER. VFR FLIGHT CONDITIONS
SHOULD PREVAIL OUTSIDE OF ANY THUNDERSTORMS THAT DO DEVELOP. WIND
WILL SWING AROUND TO THE NORTHWEST BEHIND THE FRONT THEN BECOME
LIGHT AND VARIABLE BY 12Z.
CARNEY
&&
.CLIMATE...
ISSUED AT 653 PM CDT MON MAY 21 2012
HERE IS A LIST OF RECORD HIGH TEMPERATURES FOR MONDAY...
...MONDAY...
(5/28)
ST. LOUIS 93
2006
COLUMBIA 91
2006
QUINCY 94
1914
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 28, 3:48 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT MON MAY 28 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 348 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS MAY BE SEVERE THIS EVENING...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GLASS
In the hours before
Special weather statement, May 28, 8:30 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 830 PM CDT MON MAY 28 2012 MOZ041-042-290200- AUDRAIN MO-BOONE MO- 830 PM CDT MON MAY 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN AND NORTHERN BOONE COUNTIES UNTIL 900 PM CDT... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF STURGEON...OR 13 MILES WEST OF CENTRALIA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CENTRALIA... STURGEON... HALLSVILLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
Local storm report, May 28, 8:36 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 SW STURGEON 39.18N 92.35W
05/28/2012 E0.88 INCH BOONE MO TRAINED SPOTTER
HAIL ACCOMPANIED BY SOME GUSTY WINDS.
&&
GOSSELINLocal storm report, May 28, 9:16 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 5 SW CENTRALIA 39.16N 92.20W
05/28/2012 E0.25 INCH BOONE MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, May 28, 9:27 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 1 SW HALLSVILLE 39.11N 92.23W
05/28/2012 E0.25 INCH BOONE MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, May 28, 10:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL MEXICO 39.17N 91.87W
05/28/2012 E0.25 INCH AUDRAIN MO BROADCAST MEDIA
SPORADIC PEA SIZE HAIL ON EAST SIDE OF TOWN.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 36 min |
| May 28, 10:20 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 25 min |
| May 29, 12:13 AM CDT | Areal Flood Advisory | LSX | Crawford, Gasconade | 7 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.